[Methylprednisolone-induced acute generalized exanthematous pustulosis].Ann Dermatol Venereol. 2001 Mar; 128(3 Pt 1):241-3.AD
Acute generalized exanthematous pustulosis is a rare drug allergy. Generalized reactions to systematically administrated corticosteroids are even rarer. We report the first case of acute generalized exanthematous pustulosis due to methylprednisolone.
A thirty year-old-woman presented, a few hours after intravenous administration of methylprednisolone indicated for multiple sclerosis, a maculopapulous rash predominant in the folds rapidly becoming pustulous with malaise, fever and neutrophilia. The histologic examination and negativity of microbiological cultures were consistent with the diagnostic of acute generalized exanthematous pustulosis. The rash cleared spontaneously in one week with normalization of the biology. One month later, epicutaneous tests, confirmed the allergy to group A corticosteroids. The treatment of multiple sclerosis was pursued with dexamethasone.
Clinical and histological manifestations were consistent with the diagnostic of acute generalized exanthematous pustulosis to methylprednisolone. Generalized reaction to systematically administered corticosteroids are very rare. Immediate reactions are the most frequently reported reactions, only about thirty delayed-type generalized skin eruptions have been reported to date. Group A corticosteroids are the most frequent causal agent. Epicutaneous tests have good sensitivity for acute generalized exanthematous pustulosis, for allergy to corticosteroids, delayed results are very important.